Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 7, 2020, 11:52 AM MDT for 11 counties in Idaho. It took effect at Aug 8, 2020, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2020, 11:52 AM MDT (17:52 UTC)
- In effect from
- Aug 8, 2020, 1:00 PM MDT
- Expired
- Aug 8, 2020, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.9 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS85 KPIH 071752 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1152 AM MDT Fri Aug 7 2020 IDZ410-476-081100- /O.NEW.KPIH.FW.W.0010.200808T1900Z-200809T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Lemhi and Lost River Range/Challis NF- 1152 AM MDT Fri Aug 7 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 9 PM Saturday. * AFFECTED AREA...Fire Weather Zone 410 including the Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 476 including the Lemhi and Lost River Range/Challis NF. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph, strongest across the Arco Desert and Mud Lake region. * RELATIVE HUMIDITY...9 to 16 percent. * IMPACTS...Any fires that start could spread rapidly due to the dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent or higher, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ KSMITH
3 follow-up statements
671 WWUS85 KPIH 080921 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 321 AM MDT Sat Aug 8 2020 IDZ410-476-082200- /O.CON.KPIH.FW.W.0010.200808T1900Z-200809T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Lemhi and Lost River Range/Challis NF- 321 AM MDT Sat Aug 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR IDAHO FIRE WEATHER ZONES 410 AND 476... * AFFECTED AREA...Fire Weather Zone 410 Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 476 Lemhi and Lost River Range/Challis NF. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph, strongest across the Arco Desert and Mud Lake region. * RELATIVE HUMIDITY...9 to 16 percent. * IMPACTS...Any fires that start could spread rapidly due to the dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent or higher, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
349 WWUS85 KPIH 081747 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1147 AM MDT Sat Aug 8 2020 IDZ410-476-090300- /O.CON.KPIH.FW.W.0010.200808T1900Z-200809T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Lemhi and Lost River Range/Challis NF- 1147 AM MDT Sat Aug 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR IDAHO FIRE WEATHER ZONES 410 AND 476... * AFFECTED AREA...Fire Weather Zone 410 covering the Upper Snake River Valley/Idaho Falls BLM and Fire Weather Zone 476 covering the Lemhi and Lost River Range/Challis NF. * WINDS...Southwest 15 to 25 MPH with gusts up to 40 MPH, strongest across the Arco Desert and Mud Lake region. * RELATIVE HUMIDITY...9 to 16 percent. * IMPACTS...Any fires that start could spread rapidly due to the dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 MPH in the mountains, or 30 MPH in the Snake Plain. - Thunderstorm coverage of 25 percent or higher, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ KSMITH
256 WWUS85 KPIH 090237 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 837 PM MDT Sat Aug 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 476... IDZ410-476-090345- /O.EXP.KPIH.FW.W.0010.000000T0000Z-200809T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Lemhi and Lost River Range/Challis NF- 837 PM MDT Sat Aug 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 476... Winds continue to decrease this evening along with increasing relative humidity. Therefore, the warning will expire as scheduled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 3:01 AM MDT, 8 hours 51 minutes earlier.
Area forecast discussion, Aug 7, 3:01 AM MDT, 8 hours 51 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 301 AM MDT Fri Aug 7 2020 .DISCUSSION...Cool and dry weather is likely through the weekend. We may see some wind gusts in the afternoon, but will likely remain below wind advisory levels. Temps start to warm up around Tuesday when the pattern changes to more southwesterly. In addition to the warmer temps, we'll also see a threat for afternoon thunderstorms as we move towards late week. 13 && .AVIATION...Expect vfr conditions today. Some wind gusts up to 20 or 25 kts are likely this afternoon, mainly for Snake Plain TAF sites. 13 && .FIRE WEATHER...Main fire concerns over the next couple days will be across the Arco Desert. Marginally critical wind gusts and humidities will be present there this afternoon. However, Saturday afternoon looks drier and perhaps more windy across a larger area as a weak dry cold front arrives. More moist air arrives behind the front for Sunday while the winds may be slightly less. 13 && .PIH WATCHES/WARNINGS/ADVISORIES... &&
Nearby
Red Flag Warnings in Idaho, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.